What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 2, 9:55 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 2, 9:55 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1055 PM EDT Sun Sep 2 2018
.UPDATE...Focus over the next 24 hours remain Potential Tropical
Cyclone Seven, currently exiting the Bahamas and moving into the
FL Straits. First good band from the system is quickly moving
across the local Atlantic into the east coast late this eve.
Models are all on the same page, showing a break in activity
behind this band. We should see additional bands rapidly
increasing in coverage from the Atlantic into the east coast
between 2am and 4am tonight, and widespread, prevailing rain with
embedded storms between 8am and 10am.
The expected impacts to South Florida have not changed with the
most recent track:
* RAINFALL: Gusty downpours are possible within any activity from
here on out, but overall motion should limit flooding potential
initially. Threat for flooding looks maximized between 5am and
2pm for the east coast, and Noon to 8pm for the Gulf coast. A
Flood Watch has been issued for Miami-Dade, Broward, and Collier
counties starting at 5am based on the most recent guidance.
* WINDS: Probabilities remain low for sustained tropical storm force
winds across South Florida as the system is not expected to
strengthen to tropical storm force until is is moving away from
the region. However, gusts to TS force in squalls will be
possible.
* TORNADOES: Outermost band already showing some rotation within
the storms. The threat for isolated tornadoes and waterspouts
will continue through at least Monday afternoon, likely
maximizing along the western two thirds of the area late
evening into Monday night.
&&
.PREV DISCUSSION... /issued 736 PM EDT Sun Sep 2 2018/
AVIATION...Potential Tropical Cyclone 7 is located over the
Bahamas early this evening. NHC is forecasting the system to move
west northwest tonight and be over the southeastern Gulf of Mexico
by Labor Day afternoon. This will allow for the winds over the
taf sites to be easterly with speeds increasing from around 10 to
15 knots this evening to around 20 knots on Labor Day. The showers
and thunderstorms will also be on an increase late tonight into
Labor Day across all of the taf sites. Any shower or thunderstorm
that does move through will be capable of producing gusts to
around 35 knots especially on labor day, except at KAPF taf site
where it could get up to around 40 knots. The ceiling and vis will
also fall down into the MVFR or even IFR conditions late tonight
into Labor Day over all of the taf sites.
AVIATION...54/BNB
PREV DISCUSSION... /issued 646 PM EDT Sun Sep 2 2018/
DISCUSSION...
TONIGHT AND LABOR DAY: Convective activity has diminished across
South Florida early this evening, likely somewhat of a suppressive
effect of ahead of the newly minted Potential Tropical Cyclone
Seven. Isolated showers and storms will continue across the area
through the late evening hours, with many areas remaining dry.
Beyond late evening, the focus of the next 24 hours will be
Potential Tropical Cyclone Seven. Currently over the Bahamas, it
is forecast with good confidence to track across the Florida
Straits and into Florida Bay by midday Monday and further into the
eastern Gulf during the afternoon.
THREATS FOR SOUTH FLORIDA...
RAINFALL: This remains the main impact expected from this system.
A number of parameters remain favorable for high rainfall amounts;
the developing tropical cyclone, very high precipitable water
values, low-level SE winds 30-35 knots transporting this deep
moisture over South Florida, and favorable upper level divergence
on east side of upper low over western Cuba.
The quick forward speed of this system is expected to mitigate
the otherwise excellent heavy rain setup, keeping general forecast
a widespread 2-4", with the heaviest amounts focused along the
east coast. However, this pattern is also favorable for training
bands moving into the coast so significantly higher amounts are
not out of the question. The general time frame for the highest
rainfall amounts is between 06z- 18z, or 2 AM-2 PM. For now, no
Flood Watch has been issued given the ongoing lack of confidence
in a widespread threat.
WINDS: Probabilities remain low for sustained tropical storm force
winds across South Florida as the system is not expected to
strengthen to tropical storm force until is is moving away from
the region. However, gusts to TS force in squalls will be
possible, overspreading the region from SE to NW starting late
tonight.
TORNADOES: Climatology shows that systems moving NW or WNW across
the southeastern Gulf favor at least isolated tornadoes across the
FL peninsula. Model data supports this forecast, with 0-1km
helicities 50-100 m2/s2 from late tonight through Monday
afternoon, picking up along the western two thirds of the area
late evening into Monday night.
TUESDAY: PTC Seven is forecast to be a tropical storm as it moves
further northwest away from the Florida peninsula across the Gulf
of Mexico. Drier midlevel is expected to filter into South
Florida behind it as high pressure over the mid-Atlantic states
builds southeast into the western Atlantic and Florida. A few
trailing bands may linger into Tuesday morning, mainly along the
Gulf, but overall expect a return to our typical east flow pattern
of scattered night/morning east coast and afternoon/evening
interior and Gulf coast.
WEDNESDAY THROUGH SATURDAY: The mid-level ridge will continue at
least through Thursday, keeping precipitation coverage near normal
with prevailing NE-E wind flow. A low/mid level trough embedded
in the deep easterly flow over the western Atlantic is forecast by
the global models to move west and over Florida Friday and
Saturday, with a general increase in moisture and
rain/thunderstorm chances back into the likely range to end the
upcoming week.
MARINE...Potential Tropical Cyclone Seven will move from the
Bahamas through the Florida Straits late tonight, lifting
northwestward across the Gulf waters through the day on Monday.
Expect E-SE winds to increase to 20-25 knots over the Atlantic
late this evening, and across the Gulf waters late tonight into
early Monday morning. The current track of PTC Seven takes it
across the local Gulf waters and a strengthening system Monday
afternoon and evening, becoming a tropical storm in this
timeframe.
A Tropical Storm Watch is currently in effect for the offshore
Gulf waters, with Small Craft Advisories for the remainder of the
Atlantic and Gulf waters. Later forecasts may bring Tropical Storm
Warnings across the Gulf waters if PTC Seven continues along it's
current intensity forecast.
Conditions will deteriorate over all the waters late tonight,
with gusts to tropical storm force possible in squalls along with
rough seas. Gradually improving conditions beginning Tuesday and
lasting through the upcoming week.
BEACH FORECAST...Gusty onshore winds along the Atlantic beaches
will keep a high risk of rip currents at least through Labor Day,
and possibly through the middle of the week as winds stay onshore,
albeit at lower speeds.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 84 77 89 / 70 80 50 50
Fort Lauderdale 77 83 79 88 / 80 90 50 50
Miami 75 83 77 88 / 80 90 50 50
Naples 73 84 74 90 / 30 90 40 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from 5 AM EDT Monday through Monday evening for
FLZ069>075-172>174.
High Rip Current Risk through Tuesday evening for FLZ168-172-173.
AM...Small Craft Advisory until 6 AM EDT Tuesday for AMZ630-650-651-
670-671.
GM...Small Craft Advisory until 6 AM EDT Tuesday for GMZ656-657.
Tropical Storm Watch for GMZ676.
&&
UPDATE...88/ALMHazardous weather outlook, Sep 2, 10:45 PM EST, 1 hour 14 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1145 PM EDT Sun Sep 2 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031545-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1145 PM EDT Sun Sep 2 2018
...POTENTIAL TROPICAL CYCLONE SEVEN IMPACTS THROUGH MONDAY NIGHT...
...LOCALIZED FLOODING, GUSTY WINDS, AND ISOLATED TORNADOES...
This hazardous weather outlook is for South Florida.
.DAY ONE...TONIGHT
Thunderstorms: Rainbands associated with Potential Tropical Cyclone
Seven will continue to overspread South Florida from the southeast to
northwest overnight. Gusty squalls embedded in these rainbands will
impact mainly the local Atlantic and east coast tonight. Strong wind
gusts, isolated tornadoes, heavy rainfall leading to localized
flooding, and occasional lightning strikes are possible.
Tornadoes: Isolated tornadoes are possible overnight over the
eastern half of South Florida.
Waterspouts: Waterspouts are possible on all South Florida waters
overnight, especially Atlantic waters.
Wind: A Tropical Storm Watch is in effect for Gulf Waters beyond 20
NM. For the remainder of Gulf and all Atlantic waters, including
Biscayne Bay, a Small Craft Advisory is in effect for winds of 20 to
30 knots. Wind gusts of up to 50 mph will be possible in squalls
across all of South Florida through the overnight hours.
Flooding: Squalls and training bands of rain will bring a significant
threat for flooding along the east coast late tonight, and the Gulf
coast later on Monday. Substantial ponding and drainage problems may
occur with the heaviest rainfall, leading to travel disruptions and
a few impassable roads. Flooding of canals, streets, and underpasses,
as well as other drainage areas and low-lying spots.
Rip currents: There is a high risk of rip currents on Atlantic
beaches.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Impacts from Potential Tropical Cyclone Seven are forecast to
continue into Labor Day Monday as the system is forecast to move out
of the Florida Straits and into the eastern Gulf of Mexico. Gusty
squalls will be capable of producing gusts over tropical storm force,
spreading across interior South Florida and the Gulf coast after
daybreak Monday. The main concern will continue to be heavy rainfall,
which is expected to be maximized along the east coast through the
early afternoon hours and on the Gulf coast during the afternoon and
early evening. The threat for isolated tornadoes and waterspouts
will continue through at least Monday afternoon.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, and flooding to the
National Weather Service forecast office in Miami.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 2, 10:10 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Miami FL
1110 PM EDT SUN SEP 2 2018
FLZ074-173-030345-
Metropolitan Miami Dade-Coastal Miami Dade County-
1110 PM EDT SUN SEP 2 2018
...A SHOWER WILL AFFECT CENTRAL MIAMI-DADE COUNTY...
At 1109 PM EDT, a shower was located near Key Biscayne, moving west
at 30 mph.
Wind gusts up to 45 mph are possible with this shower.
Locations impacted include...
Miami, Miami Beach, Coral Gables, Key Biscayne, South Miami, Virginia
Key, Kendall, Pinecrest, Sweetwater, West Miami, Westchester, Glenvar
Heights, Fountainbleau, Port Of Miami, University Of Miami, Downtown
Miami, Coconut Grove, Coral Terrace, Olympia Heights and Sunset.
LAT...LON 2565 8008 2562 8011 2566 8037 2578 8036
2579 8005
TIME...MOT...LOC 0309Z 094DEG 32KT 2571 8010
SPMSpecial weather statement, Sep 2, 10:14 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Miami FL
1114 PM EDT SUN SEP 2 2018
FLZ073-074-173-030345-
Metropolitan Miami Dade-Inland Miami-Dade County-Coastal Miami Dade
County-
1114 PM EDT SUN SEP 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIAMI-DADE COUNTY...
At 1113 PM EDT, a strong thunderstorm was located near Black Point,
moving west at 30 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Homestead, Coral Gables, Homestead Miami Speedway, Black Point,
Kendall, Pinecrest, Homestead Base, Princeton, Palmetto Bay, Cutler
Bay, West Perrine, Homestead Bayfront Park, Richmond Heights, Goulds,
South Miami Heights, The Falls, Howard and Palmetto Estates.
LAT...LON 2560 8013 2557 8011 2542 8013 2540 8014
2544 8042 2566 8037 2562 8011
TIME...MOT...LOC 0313Z 095DEG 33KT 2550 8022
SPMSpecial weather statement, Sep 2, 10:41 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
1141 PM EDT SUN SEP 2 2018
FLZ072-074-172-173-030415-
Coastal Broward County-Metropolitan Miami Dade-Metro Broward
County-Coastal Miami Dade County-
1141 PM EDT SUN SEP 2 2018
...A SHOWER WILL AFFECT NORTHERN MIAMI-DADE AND SOUTHERN BROWARD
COUNTIES...
At 1141 PM EDT, a shower was located near Hollywood, moving west at
35 mph.
Wind gusts of 45 mph are possible with this shower.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie,
Plantation, Sunrise, Tamarac, Hallandale, Miami Gardens, Lauderhill,
North Miami, North Miami Beach, Oakland Park, Aventura, Lauderdale
Lakes, Dania Beach, Cooper City, Sunny Isles Beach and West Park.
LAT...LON 2613 7992 2592 7996 2593 8035 2620 8024
TIME...MOT...LOC 0341Z 100DEG 31KT 2606 8003
SPM
Local storm report, Sep 2, 11:39 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1239 AM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM NON-TSTM WND GST 5 SSE MIAMI BEACH 25.75N 80.10W
09/02/2018 M41 MPH AMZ651 FL MESONET
A WIND GUST TO 41 MPH/36 KNOTS WAS RECORDED BY
WEATHERFLOW SITE XGVT EAST OF GOVERNMENT CUT AT A HEIGHT
OF 72 FEET.
1118 PM NON-TSTM WND GST KEY BISCAYNE 25.69N 80.17W
09/02/2018 M41 MPH MIAMI-DADE FL MESONET
A WIND GUST TO 41 MPH/36 KNOTS WAS RECORDED AT
WEATHERBUG STATION KYBSC ON KEY BISCAYNE.
1126 PM NON-TSTM WND GST 4 WNW KEY BISCAYNE 25.71N 80.21W
09/02/2018 M45 MPH AMZ630 FL MESONET
A WIND GUST OF 45 MPH/39 KNOTS FROM THE ESE WAS
MEASURED AT WXFLOW SITE XDIN ON BISCAYNE BAY.
1151 PM NON-TSTM WND GST 2 E DANIA BEACH 26.06N 80.11W
09/02/2018 M45 MPH AMZ651 FL MESONET
A WIND GUST OF 45 MPH/39 KNOTS WAS MEASURED AT THE
WXFLOW SITE XDAN ON DANIA PIER.
1158 PM NON-TSTM WND GST 2 NW DANIA BEACH 26.08N 80.16W
09/02/2018 M51 MPH BROWARD FL ASOS
THE ASOS AT FORT LAUDERDALE/HOLLYWOOD INTERNATIONAL
AIRPORT (KFLL) RECORDED A SUSTAINED WIND OF 41 MPH WITH
A GUST TO 51 MPH ASSOCIATED WITH A SQUALL.
1159 PM NON-TSTM WND GST 2 W FORT LAUDERDALE 26.12N 80.18W
09/02/2018 M46 MPH BROWARD FL MESONET
A WIND GUST OF 46 MPH/40 KNOTS WAS MEASURED AT THE
WEATHERBUG SITE FRBCS LOCATED AT THE BSO CENTRAL PSB IN
LAUDERHILL.
&&
EVENT NUMBER MFL1800287
EVENT NUMBER MFL1800288
EVENT NUMBER MFL1800289
EVENT NUMBER MFL1800290
EVENT NUMBER MFL1800291
EVENT NUMBER MFL1800292
MOLLEDA